Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 82, NWS Gaylord, MI

September 4, 2016

NWS Gaylord, MI issued this small craft advisory at Sep 4, 2016, 3:42 PM EDT. It took effect at Sep 5, 2016, 10:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2016, 3:42 PM EDT (19:42 UTC)
In effect from
Sep 5, 2016, 10:00 AM EDT
Expired
Sep 6, 2016, 3:19 AM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

780 
WHUS73 KAPX 041942
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT SUN SEP 4 2016

LMZ341-345-346-050345-
/O.NEW.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
342 PM EDT SUN SEP 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO NOON EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
6 follow-up statements
714 
WHUS73 KAPX 050154
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EDT SUN SEP 4 2016

LMZ341-345-346-051000-
/O.CON.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
954 PM EDT SUN SEP 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO
NOON EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO
NOON EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
352 
WHUS73 KAPX 050813
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EDT MON SEP 5 2016

LMZ344-051615-
/O.EXA.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
413 AM EDT MON SEP 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-345-346-051615-
/O.CON.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
413 AM EDT MON SEP 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO NOON EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO NOON EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
774 
WHUS73 KAPX 051453
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1053 AM EDT MON SEP 5 2016

LMZ341-344>346-052300-
/O.CON.KAPX.SC.Y.0082.000000T0000Z-160906T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1053 AM EDT MON SEP 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
213 
WHUS73 KAPX 051950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT MON SEP 5 2016

LMZ341-344>346-060400-
/O.EXT.KAPX.SC.Y.0082.000000T0000Z-160906T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
350 PM EDT MON SEP 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
576 
WHUS73 KAPX 060147
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
947 PM EDT MON SEP 5 2016

LMZ341-344>346-060900-
/O.CON.KAPX.SC.Y.0082.000000T0000Z-160906T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
947 PM EDT MON SEP 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
883 
WHUS73 KAPX 060719
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
319 AM EDT TUE SEP 6 2016

LMZ341-344>346-060830-
/O.CAN.KAPX.SC.Y.0082.000000T0000Z-160906T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
319 AM EDT TUE SEP 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 1:46 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 4, 1:46 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
146 PM EDT SUN SEP 4 2016

.UPDATE...
Issued at 1054 AM EDT Sun Sep 4 2016

No major issues this afternoon. Deep and slow-moving ridge over
the central and eastern Great Lakes /nestled between western Conus
trough and tropical system in western Atlantic/ will maintain
quiet weather. Updated forecast earlier this morning to account for
some patchy fog /since dissipated/ and also for some pesky low
clouds that impacted Sault Ste. Marie and vicinity.

Otherwise, afternoon will feature some flat CU (per obs and 12
UTC APX sounding), plenty of sunshine, light winds, and highs in
the 70s to around 80.

&&

.SHORT TERM...(Today and tonight)
Issued at 322 AM EDT Sun Sep 4 2016

High impact weather potential: None.

Pattern synopsis and forecast:

The quiet and fantastic summer weather continues. There is not much
change from 24 hrs ago. A large area of high pressure and deep dry
air is settled over nrn Michigan. Skies were clear, winds were calm,
and temperatures were tumbling into the 40s in the coldest low lying
spots, with most other locales into the 50s. No precip anywhere near
the region. The closest rain is associated with tropical storm
Hermine which is out off the Atlantic coast, and areas of showers
and storms pushing through the nrn and central plains.

Today and tonight: The core of the high pressure and main axis of
mid level ridging slide east by tonight, but the sfc ridge axis will
remain overhead. We do slowly get into some weaker SW flow aloft
over the next 24 hrs, with some weak vorticity/shortwave energy
lifting across the NW CWA. This will only bring some higher level
cirrus. Prior to that, for today, we will develop a light southerly
wind. This will drag slightly better low level moisture up here, and
maybe some better cumulus, but it will all be shallow. Basically a
sunny day and a pretty clear night again.

Highs in the upper 70s to lower 80s for most. Lows tonight mainly
ranging through the 50s.

.LONG TERM...(Monday through Saturday)
Issued at 322 AM EDT Sun Sep 4 2016

Hermine is doing some great work at keeping the holiday weekend
precipitation-free! It appears now that the timing of our next
chances of rain/thunder will be late Tuesday into Wednesday with
warm advection precip. Although the best chances for widespread rain
remains to be Wednesday night into Thursday with the actual passage
of the cold front associated with a low pressure system over the
upper Great Lakes. Gulf moisture advecting into northern Michigan
ahead of the aforementioned approaching cold front produces PWATs in
forecast soundings over 2 inches.

After this storm system exits east a very broad upper level trough
takes over the northern half of the United States. Transiting
shortwaves across this trough will bring periodic chances of a rain
shower and/or thunderstorm throughout the remainder of this
period...although next weekend appears to be the best shot for
another round of widespread rain and thunder with another developing
low pressure system over the northern Great Lakes region.

Daytime temperatures will be mainly in the 80s, with Tuesday
possibly seeing some portions of northern lower nearing 90. After
the cold front passes Thursday...temperatures will lower a bit each
day from the mid 70s to low 80s Thursday to the mid 60s to low 70s
by Sunday. Night time conditions Tuesday and Wednesday night will be
uncomfortable for some, with temperatures only dropping into the
upper 60s with high humidity. By Friday morning temperatures will
only drop into the 50s from there onward.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 136 PM EDT Sun Sep 4 2016

High pressure over the eastern Great Lakes will provide continued
VFR wx into Labor Day. Spotty CU will dissipate later today, and
then redevelop by late morning Monday. The CU will likely be more
widespread on Monday /not unlike conditions over WI today/. Winds
will be from the south through the period, generally light
through tonight before picking up by late morning Monday.

&&

.MARINE...
Issued at 322 AM EDT Sun Sep 4 2016

High pressure over nrn Michigan will slide east today, with the
region slowly working it's way into increasing southerly flow and
moisture over the next few days. Today will be sunny again with
relatively light winds, but as low pressure and a cold front from
the central part of the country gradually work their way eastward,
the gradient will tighten, winds will near advisory levels for many
of the nearshore waters Monday into Tuesday. The first chances for
showers and storms arrives Tuesday.

&&

.APX Watches/Warnings/Advisories...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...Smith
SHORT TERM...Dickson
LONG TERM...Locker
AVIATION...Smith
MARINE...Dickson
Hazardous weather outlook, Sep 4, 3:27 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
327 AM EDT SUN SEP 4 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-050730-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
327 AM EDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.